Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

I assume for inflamation. same type of antibiotic that soon after a previous usage. Is that true ?

My friend was prescribed an anitbiotic just over 2 weeks ago for what was diagnosed as a sinus infection. She went back in two days ago for a severe ear infection that was causing her great pain. They prescribed her a different type of antibiotic and pain killers. Today she went in again because the pain has not decreased, in fact it may be worse. She was taken off the antibiotic she was given 2 days ago and prescribed the same type of antibiotic she was given 2 weeks ago and some steriods, I assume for inflamation. She had learned during a pharmacology class in college that it was ineffective to use the same type of antibiotic that soon after a previous usage. Is that true ? Should she not have been prescribed the same type of antibiotic again 2 weeks after she just took a round of it ?
Asked On : Fri, 27 Aug 2010
Answers:  1 Views:  230
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
After two weeks of antibiotics, it is likely that there may be no infection, only fluid trapped in the ear. This is especially true if the sinusitis has decreased. Get an ear examination.
Answered: Sun, 29 Aug 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor